Alert archive / Maryland / Flash Flood Warnings in 2005
Flash Flood Warning 45, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 16, 2005, 1:54 PM EDT for Anne Arundel County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2005, 1:54 PM EDT (17:54 UTC)
- Expired
- Jul 16, 2005, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Anne Arundel County, MD
The radar
The Sterling radar (KLWX), 79 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:55 AM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 16, 9:55 AM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 955 AM EDT SAT JUL 16 2005 .SHORT TERM (REST OF TODAY)... UPDATING THE FORECAST THIS MORNING...MAINLY TO FINE TUNE THE POPS A BIT. LATEST SURFACE ANALYSIS INDICATES A SURFACE TROUGH OVER THE EASTERN THIRD OF THE FORECAST AREA TODAY. THIS FEATURE SHOULD SERVE TO FOCUS CONVECTION...MAINLY ALONG THE INTERSTATE 95 CORRIDOR. THE 12Z SOUNDING IS QUITE UNSTABLE. THE PWATS ARE SLIGHTLY HIGHLY THAN YESTERDAYS...JUST SLIGHTLY UNDER TWO AND A QUARTER INCHES. THE ETA AND THE RUC BOTH HAVE INDICATED AN AREA OF SUBSIDENCE BEHIND A DEPARTING SHORTWAVE. A SUBTLE AREA OF DRYING IS NOTED IN THE WATER VAPOR BEHIND THE SHORTWAVE OVER THE EXTREME NORTHEAST PORTION OF THE CWFA. THIS SHOULD SERVE TO INHIBIT CONVECTION FOR A LITTLE WHILE THIS MORNING...BUT PROBABLY NOT MUCH INTO THE AFTERNOON. WILL TRY TO ORIENT THE GREATEST POPS ALONG THE SURFACE TROUGH. THUNDERSTORMS WILL ONCE AGAIN BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...AS THE STEERING FLOW IS CONDUCIVE TO SLOW MOVING STORMS AND THE PWATS ARE QUITE HIGH. && .PREVIOUS DISCUSSION... (ISSUED 313 AM EDT SAT AUG 16 2005) SHORT TERM (TDA/TNGT)... A DAY QUITE ABIT LIKE YDA...SEEMS TO BE ON TAP FOR THE MID ATLC TDA. AIR MASS RMNS UNCHGD. LGT WIND FIELD MEANS THAT TRW WHICH DO DVLP WL HV THE PTNL TO PRODUCE LARGE AMTS OF RA OVR ONE AREA. HOWEVER DO NOT FEEL SO CONFIDENT AS TO ISSUE A FLD WTCH..AS THERE REALLY ISNT A TRIGGERING MECHANISM APPARENT THAT WOULD PROVIDE A FOCUS. OBVIOUSLY THE AREA THAT WL BE MOST CRITICAL TO WTCH IS THAT WHERE THE HVST RA FELL ON FRI - DC-FAIRFAX-MONTGOMERY. ANOTHER SULTRY SUMMER NGT ON TAP. SGNFCT VSBY REDUCTIONS DEPENDENT ON WHETHER THERE IS MUCH CLRG...WHICH ISNT LOOKING TOO LKLY. WOODY AVIATION...XTNSV CLD CVR ALL AIRPORTS. CIGS 020-040. SOME RESTRICTIONS TO VSBY IN -RA/BR BUT NOTHING TOO SUBSTANTIAL. LONG TERM...SUN-FRI... MORE OF THE SAME EXPECTED SUN-TUE WITH TROPICAL MOISTURE REMAINING IN PLACE. EXPECT MAINLY AFTERNOON AND EVENING SCT TSRA. TEMPS LOOK TO CLIMB ABV 90F GIVEN H85 TEMPS NEAR 20C. THIS WOULD RESULT IN HEAT INDICES IN THE 98-102F. THEREFORE...EXPECTING HEAT ADVISORY CRITERIA TO BE MET SUN-TUE. 00Z GFS CONSISTENT IN PUSHING A CDFNT THRU THE AREA EARLY WED AND BRINGING ENOUGH DRY AIR TO INHIBIT TSTM DEVELOPMENT WED-THU. HOWEVER...AM BEING CAUTIOUS ATTM GIVEN MODEL BIAS OF PUSHING FRONTS TOO FAR SOUTH THIS TIME OF THE YEAR. ALSO...SFC HIGH BUILDING BEHIND SFC FRONT IS PRETTY WEAK (ONLY 1015MBS) WHICH TYPICALLY IS NOT SUFFICIENT TO PUSH FRONTS THROUGH THIS AREA IN THE SUMMERTIME. WILL MAINTAIN A SILENT 20 POP IN GRIDS FOR WED-THU. ROSA && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE...LISTEMAA PREVIOUS...WOODY/ROSA
Hazardous weather outlook, Jul 16, 5:54 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 554 AM EDT SAT JUL 16 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-171000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 554 AM EDT SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AND EVENING. SOME OF THESE COULD PRODUCE VERY HEAVY RAINS IN A SHORT PERIOD OF TIME CAUSING FLOODING OF SMALL STREAMS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH TUESDAY...THE COMBINATION OF VERY HIGH HUMIDITY LEVELS AND VERY WARM TEMPERATURES WILL RESULT IN HEAT INDEX VALUES TO APPROACH OR EXCEED ADVISORY CRITERIA. A HEAT ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA TOMORROW. A WEAK COLD FRONT IS EXPECTED TO APPROACH THE AREA ON WEDNESDAY AND MAY PROVIDE SOME RELIEF TO THE HEAT AND HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE FOR RAINFALL AMOUNTS OR TO REPORT FLOODING. ROSA
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jul 16, 3:44 PM EDT | Heat Advisory | LWX | Arlington, Greene, Halifax, Nelson, Orange, Rappahannock and 4 more | 3 days |
| Jul 16, 11:15 AM EDT | Flash Flood Warning | LWX | Baltimore | 4 hr |
| Jul 16, 12:51 PM EDT | Flash Flood Warning | LWX | City of Baltimore | 4 hr |
| Jul 16, 1:00 PM EDT | Flash Flood Warning | LWX | Carroll | 4 hr |
Nearby
Flash Flood Warnings in Maryland, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.